Alert archive / Michigan / Lakeshore Flood Statements in 2008

Lakeshore Flood Statement 7, NWS Northern Indiana

July 3, 2008

NWS Northern Indiana issued this lakeshore flood statement at Jul 3, 2008, 4:37 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2008, 4:37 AM EDT (08:37 UTC)
Expired
Jul 4, 2008, 4:00 AM EDT
In force
23 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS43 KIWX 030837
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EDT THU JUL 3 2008

INZ003-MIZ077-031645-
/O.NEW.KIWX.LS.S.0007.080703T0837Z-080704T0800Z/
LA PORTE-BERRIEN-
437 AM EDT THU JUL 3 2008 /337 AM CDT THU JUL 3 2008/

...INCREASED RISK OF RIP CURRENTS TODAY...

HIGH WAVES ALONG THE LAKE MICHIGAN SHORELINE WILL CAUSE AN
INCREASED RISK OF RIP CURRENTS TODAY AND TONIGHT...CREATING
DANGEROUS SWIMMING CONDITIONS.

IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP
CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY
FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP
CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS
PULL...AND THEN HEAD BACK TO SHORE.

$$
1 follow-up statement
000
WHUS43 KIWX 032146
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EDT THU JUL 3 2008

INZ003-MIZ077-040600-
/O.CON.KIWX.LS.S.0007.000000T0000Z-080704T0800Z/
LA PORTE-BERRIEN-
546 PM EDT THU JUL 3 2008 /446 PM CDT THU JUL 3 2008/

...INCREASED RISK OF RIP CURRENTS INTO THIS EVENING AND
TONIGHT...

HIGH WAVES ALONG THE LAKE MICHIGAN SHORELINE WILL CAUSE AN
INCREASED RISK OF RIP CURRENTS THROUGH TONIGHT...CREATING
DANGEROUS SWIMMING CONDITIONS.

IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS
ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE
BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...
WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND
THEN HEAD BACK TO SHORE.

$$

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 3, 3:46 AM EDT, 51 minutes earlier.

Area forecast discussion, Jul 3, 3:46 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 AM EDT THU JUL 3 2008

.SHORT TERM...
WIDESPREAD CONVECTION ALONG CDFNT HAS DIMINISHED TO SCT SHWRS AND A
FEW TSTMS OVERNIGHT AS DIURNAL COOLING PROVIDING SOME STABILIZING
OF AIRMASS. EXPECT TSTMS WILL BECOME MORE NUMEROUS NEAR THE FRONT
DURING THE DAY AS DIURNAL HEATING ONCE AGAIN DESTABILIZES AIRMASS
WHILE LOW LEVEL CONVERGENCE ALONG FRONT AND UPPER LEVEL DIVERGENCE
IN RIGHT ENTRANCE REGION OF JET STREAK MOVG INTO THE LWR GRTLKS
CONTS TO PROVIDE DECENT FORCING FOR LIFT OVER SE PORTION OF CWA.

CDNFT OVER SW MI/NW INDIANA ATTM SHOULD MOVE SE OF THE CWA BY
THIS EVE. MODELS CONT INDICATE SEVERAL WK SHRTWVS WILL MOVE
THROUGH THE AREA IN NW FLOW ALOFT TONIGHT THROUGH FRI NGT BUT HAVE
CONSIDERABLE DIFFERENCES ON WHETHER THERE WILL BE SUFFICIENT
LINGERING MOISTURE AND INSTABILITY BEHIND STALLED SFC BOUNDARY
TO OUR SOUTH TO SUPPORT CONVECTIVE DEVELOPMENT IN OUR AREA DURING
THIS PD. MORE MOIST GFS DOES SUPPORT GOING LOW POPS MAINLY ACROSS
S-SERN PORTION OF CWA TNGT-FRI NGT SO SEE NO COMPELLING REASON TO
REMOVE THEM ATTM.

RATHER WIDESPREAD STRATUS AS WELL AS CAA BEHIND THE FRONT WILL
RESULT IN MUCH COOLER TEMPS TODAY WITH HIGHS GENERALLY 10-15F
LOWER THAN YDAY ACROSS THE CWA. COOL AIRMASS WILL REMAIN IN PLACE
THROUGH FRIDAY NIGHT AS SFC HIGH MOVES SLOWLY EAST AND FRONT
REMAINS STNRY ACROSS THE OH VALLEY. HIGHS SHOULD REMAIN WELL BELOW
NORMAL FOR THE 4TH...WHILE OVERNIGHT LOWS ALSO LIKELY BLO NORMAL
BUT MAY BE TEMPERED A BIT BY CLOUDINESS...ESPECIALLY S-SE PORTIONS
OF THE CWA.

&&

.LONG TERM...
SATURDAY THROUGH WEDNESDAY...
FORECAST PERIOD TO BEGIN WITH SFC HIGH PRESSURE CENTERED OVER THE
EASTERN GREAT LAKES AND FRONTAL BOUNDARY STALLED OVER OH/TN VALLEY.
WEAK UPPER LEVEL DISTURBANCE WILL ALSO DEVELOP OVER THE AREA
SATURDAY AND TRANSLATE EASTWARD TOWARD APPALACHIANS BY SUNDAY. MAIN
FOCUS OF MOISTURE AND FORCING WILL BE CONFINED TO VICINITY OF SFC
FRONTAL BOUNDARY AND DRY NE FLOW FROM SFC HIGH SHOULD KEEP OUR CWA
DRY THROUGH THE WEEKEND. NEXT SYSTEM TO APPROACH THE REGION
BEGINNING OF NEXT WEEK...BRINGING CHANCES FOR PRECIP BACK INTO THE
FORECAST ON MONDAY...WITH LATEST MODEL TRENDS SUGGESTING FRONT SLOW
TO PUSH THROUGH...WILL CONTINUE TO MONITOR TRENDS FOR POSSIBLE
EXTENSION OF PRECIP CHANCES INTO TUESDAY. COOL DRY AIRMASS IN PLACE
ON SATURDAY WILL HAVE TEMPS STARTING OFF COMFORTABLY IN THE 55-60F
RANGE IN THE MORNING...WITH AFTERNOON HIGHS NEAR 80F. AS SFC HIGH
DRIFTS EASTWARD...RETURN TO MORE SOUTHERLY FLOW ON SUNDAY WILL SEE
STEADY INC IN SFC DEWPOINTS RESULTING IN LOWS CLIMBING INTO THE M60S
BY MONDAY MORNING AND HIGHS AOA NORMAL.

&&

.PREV DISCUSSION... /ISSUED 122 AM EDT THU JUL 3 2008/

AVIATION...06Z TAFS
CDFNT MOVG SE ACROSS NWRN INDIANA ATTM SHOULD REACH SBN SHORTLY AND
FWA AROUND 10Z. EXPECT SCT TSRA TO CONT THROUGH FROPA WITH A FEW
SHOWERS AND MVFR CIGS LINGERING THROUGH THE MORNING. CIGS SHOULD
RISE TO LOW VFR BY EARLY AFTN WITH CLOUDS LIKELY BECOMING SCT AT SBN
DUE TO STABILIZING INFLUENCE OF FLOW OFF LM THIS AFTN. NORTHERLY
GRADIENT WILL RESULT IN FAIRLY STRONG WINDS AGAIN TODAY...SLOWLY
DIMINISHING WITH LOSS OF HEATING/MIXING THIS EVE.

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM/AVIATION...TAYLOR
LONG TERM...LOGSDON
Hazardous weather outlook, Jul 2, 4:36 PM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT WED JUL 2 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-032045-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
436 PM EDT WED JUL 2 2008 /336 PM CDT WED JUL 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA FROM
NORTHWEST TO SOUTHEAST THIS EVENING INTO THE OVERNIGHT HOURS. SOME
OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...
ESPECIALLY ACROSS AREAS ALONG AND NORTH OF ROUTE 6.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY
OVER SOUTHERN PORTIONS OF THE AREA. SEVERE STORMS ARE NOT
EXPECTED. THUNDERSTORMS ARE POSSIBLE IN THE AREA AGAIN NEXT
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-032045-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
436 PM EDT WED JUL 2 2008 /336 PM CDT WED JUL 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. SOME OF THE STORMS COULD
BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THERE IS THE RISK
FOR RIP CURRENTS AND SIECHES THROUGH MIDNIGHT WITH ANY
THUNDERSTORMS THAT MOVE ACROSS SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE ON THURSDAY. A SMALL CRAFT ADVISORY HAS BEEN
ISSUED FOR THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN
NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 2, 11:12 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1112 PM EDT WED JUL 2 2008

OHZ004-005-030345-
DEFIANCE-HENRY-
1112 PM EDT WED JUL 2 2008

...SPECIAL WEATHER STATEMENT...

AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DEFIANCE...MOVING EAST AT 44 MPH.

THIS STORM WILL CONTAIN VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH
WHICH MAY CAUSE SOME BRANCHES TO BREAK OFF TREES.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NAPOLEON AND HOLGATE...
  MCCLURE AND DESHLER...
  ELERY...MALINTA AND HAMLER...
  GRELTON...
  TEXAS...
Local storm report, Jul 2, 11:21 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 PM EDT WED JUL 02 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HAIL             HOWE                    41.72N  85.42W
07/02/2008  E0.75 INCH       LAGRANGE           IN   TRAINED SPOTTER

&&

EVENT NUMBER 01709

BJS
Special weather statement, Jul 2, 11:45 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 PM EDT WED JUL 2 2008

INZ006-007-009-OHZ001-030415-
DE KALB-LAGRANGE-STEUBEN-WILLIAMS-
1145 PM EDT WED JUL 2 2008

...SPECIAL WEATHER STATEMENT...

AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF ANGOLA...OR 9 MILES NORTH
OF KENDALLVILLE...MOVING EAST AT 37 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ANGOLA...
  HAMILTON...
  GOLDEN LAKE...HUDSON AND SILVER LAKE...
  PLEASANT LAKE...STEUBENVILLE AND CROOKED LAKE...
  HAMILTON LAKE...
  METZ...ALVARADO AND BERLIEN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jul 3, 2:34 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 AM EDT THU JUL 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     CASSOPOLIS              41.91N  86.01W
07/02/2008                   CASS               MI   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.

&&

EVENT NUMBER 01710

JT
Local storm report, Jul 3, 4:02 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 AM EDT THU JUL 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      WAUSEON                 41.55N  84.14W
07/03/2008                   FULTON             OH   LAW ENFORCEMENT

            MANY ROADS IN COUNTY FLOODED...SOME WITH OVER 2 FEET OF
            WATER.

&&

EVENT NUMBER 01711

JT
Special weather statement, Jul 3, 4:22 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 AM EDT THU JUL 3 2008

INZ026-027-032>034-030845-
ADAMS-BLACKFORD-GRANT-JAY-WELLS-
422 AM EDT THU JUL 3 2008

...SPECIAL WEATHER STATEMENT...

AT 418 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UPLAND...MOVING EAST AT 42 MPH.

WINDS GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS WITH UP TO AN INCH OF RAIN IN AN HOUR...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HARTFORD CITY...
  MONTPELIER...
  PENNVILLE...
  ROLL...
  TRENTON...
  FIAT...BALBEC AND NOTTINGHAM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:10 PM EDTSevere Thunderstorm WarningIWXBranch50 min
Jul 2, 8:23 PM EDTSevere Thunderstorm WarningIWXSaint Joseph82 min
Jul 2, 8:35 PM EDTFlash Flood WarningIWXBranch, Hillsdale, Saint Joseph6 hr
Jul 2, 9:27 PM EDTFlash Flood WarningIWXHillsdale6 hr
Jul 2, 10:25 PM EDTFlash Flood WarningIWXBranch, Cass, Hillsdale, Saint Joseph4 hr
Jul 2, 8:56 PM EDTSevere Thunderstorm WarningIWXAdams, Allen54 min
Jul 2, 9:01 PM EDTSevere Thunderstorm WarningIWXSteuben74 min
Jul 2, 9:53 PM EDTAreal Flood AdvisoryIWXAdams2 hr
Jul 3, 3:32 AM EDTFlash Flood WarningIWXSteuben6 hr

Nearby

Lakeshore Flood Statements in Michigan, 2008Lakeshore Flood Statements in Indiana, 2008Every lakeshore flood statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.